Articles |

Effect of a Mechanical vs a Pharmacologic Increase in Aortic Pressure on Coronary Blood Flow and Thrombolysis Induced by IV Administration of a Thrombolytic Agent FREE TO VIEW

Richard M. Prewitt; Shian Gu; Usha Schick; John Ducas
Author and Funding Information

From the Department of Medicine, University of Manitoba, Section of Cardiology, Health Sciences Centre, Winnipeg, Manitoba, Canada

1997 by the American College of Chest Physicians

Chest. 1997;111(2):449-453. doi:10.1378/chest.111.2.449
Text Size: A A A
Published online


This study was designed to compare the effect of a mechanical vs a pharmacologic increase in BP on coronary artery blood flow and thrombolysis induced by IV administration of recombinant tissue plasminogen activator. We employed a canine model of coronary thrombosis induced by injection of radioactive blood clot in the left anterior descending coronary artery. Subsequently, all dogs underwent phlebotomy to decrease systolic BP to 75 mm Hg and this decreased coronary blood flow by 50%. BP was increased to 130 mm Hg by norepinephrine (NE) infusion or by inflation of a Fogarty catheter placed in the descending aorta. Interventions with NE or with a Fogarty balloon catheter increased coronary artery blood flow to similar values and rates of coronary thrombolysis were similar. However, cardiac output was significantly higher with NE. These results indicate coronary clot lysis is dependent on perfusion pressure and coronary blood flow, not cardiac output.




Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging & repositioning the boxes below.

Find Similar Articles
CHEST Journal Articles
PubMed Articles
Guidelines on use of vena cava filters.
British Committee for Standards in Haematology | 9/25/2009
The management of heparin-induced thrombocytopenia.
British Committee for Standards in Haematology | 9/25/2009
  • CHEST Journal
    Print ISSN: 0012-3692
    Online ISSN: 1931-3543